How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: Medical
Satisfied Customers: 29034
Experience:  MD
23744323
Type Your Medical Question Here...
Dr Basu is online now

I had a revision hip replacement a week ago? Wednesday afternoon,

Resolved Question:

I had a revision hip replacement a week ago? Wednesday afternoon, was discharged on Saturday afternoon. The leg from foot to top of thigh is very swollen. Did not notice swelling whilst in hospital, but noticed as soon as I got home. At first the swelling was from the knee up, but now whole leg swollen. I have previously had one revision ( other leg) and two total hip replacements.
No real pain, I am now down to one pain killer and a injection in the stomach, a blood thinner drug and two Senna tablets for constipation. Also take an Omerprasole capsule once a day. I have Diabetis 2 diet controlled. Feeling very well after the operation and making good progress with leg movement.
Looking for reassurance that there is not a major problem.
Kindest regards
Gerry Olohan
Submitted: 2 years ago.
Category: Medical
Expert:  Dr Basu replied 2 years ago.
Dr Basu :

Hi there, This is Dr Basu, Experienced Specialist. I am here to address your concerns and provide great service.

Dr Basu :

The swelling of the leg can be caused by the venous insufficiency.

Dr Basu :

Due to the lack of movement, the veins of the leg may not function well --the blod tends to stay longer causing leg swelling.

Dr Basu :

Another possibility can be a blood clot in the leg vein causing blockage to the blood return to the heart.

Dr Basu :

You are taking a blood thinner drug --still a blood clot is possible.

Dr Basu :

Lastly, if there is injury to the femoral blood vessels supplying the leg, that can also trigger significant swelling.

Dr Basu :

If you do not have any significant pain, then anything serious is unlikely.

Dr Basu :

Still given the rapid onset of swelling, you will need to contact your doctor for a clinical evaluation.

Dr Basu :

Usually the swelling will gradually improve with leg elevation and alo using compression stockings.

Dr Basu :

Follow a low salt diet.

Dr Basu :

A diuretic or water pill also can be used to remove excess fluid if there is no injury to blood vessel or blood clot.

Dr Basu :

Best wishes,

Dr Basu :

It was my pleasure to help you today.
I am Dr Basu experienced in Metabolic Diseases.
If I have answered all your questions, Please rate my response Excellent (click on the smiley faces) under this chat box only.
Please bookmark my profile for asking further questions!
This is the link to my profile:
http://www.justanswer.com/medical/expert-mysticdoc/

Dr Basu and 3 other Medical Specialists are ready to help you
Expert:  Dr Basu replied 2 years ago.
Dr Basu : Hi there, This is Dr Basu, Experienced Specialist. I am here to address your concerns and provide great service.
Dr Basu : The swelling of the leg can be caused by the venous insufficiency.
Dr Basu : Due to the lack of movement, the veins of the leg may not function well --the blod tends to stay longer causing leg swelling.
Dr Basu : Another possibility can be a blood clot in the leg vein causing blockage to the blood return to the heart.
Dr Basu : You are taking a blood thinner drug --still a blood clot is possible.
Dr Basu : Lastly, if there is injury to the femoral blood vessels supplying the leg, that can also trigger significant swelling.
Dr Basu : If you do not have any significant pain, then anything serious is unlikely.
Dr Basu : Still given the rapid onset of swelling, you will need to contact your doctor for a clinical evaluation.
Dr Basu : Usually the swelling will gradually improve with leg elevation and alo using compression stockings.
Dr Basu : Follow a low salt diet.
Dr Basu : A diuretic or water pill also can be used to remove excess fluid if there is no injury to blood vessel or blood clot.
Dr Basu : Best wishes,
Dr Basu : It was my pleasure to help you today.
I am Dr Basu experienced in Metabolic Diseases.
If I have answered all your questions, Please rate my response Excellent (click on the smiley faces) under this chat box only.
Please bookmark my profile for asking further questions!
This is the link to my profile:
http://www.justanswer.com/medical/expert-mysticdoc/

Related Medical Questions